MAUDE Adverse Event Report: CORDIS CASHEL SABER 6MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 6MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006004S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During preparation, it was reported that the tip of the saber balloon catheter was fractured.The saber balloon was replaced with a new unknown balloon catheter and the procedure was successfully completed.There was no reported patient injury.This was a shunt pta.The lesion was the shunt.The patient¿s vessel level of tortuosity was unknown.The lesion was not calcified.The rate of stenosis was unknown.The product will be returned for analysis.
 
Additional Manufacturer Narrative
Additional information was received and the device was received with the distal tip separated in two.(b)(4).During preparation, it was reported that the tip of the saber balloon catheter was fractured.Additional information was received and the device was received with the distal tip separated in two.The saber balloon was replaced with a new unknown balloon catheter and the procedure was successfully completed.There was no reported patient injury.This was a shunt percutaneous transluminal angioplasty (pta).The lesion was the shunt.The patient¿s vessel level of tortuosity was unknown.The lesion was not calcified.The rate of stenosis was unknown.One non-sterile unit of saber 4mm10cm 90 was received coiled inside a plastic.Per visual analysis the balloon was previously inflated/deflated, the distal tip of the balloon device was found separated and the tip separated section was received for analysis in a small pouch.No damages were noted in the device.The separated tip areas were inspected under microscope and it was noticed that the separated area presented evidence of elongations and frayed edges.The elongations and frayed edges observed suggest that the device was induced to stretching/pulling events that exceeds the material yield strength prior to the separation.A device history record (dhr) review of lot 17220091 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip cracked during prep,¿ also referred to as fractured, was not confirmed since no cracks or fractures were found on the received device.However, a tip separation was observed with the tip received for analysis.The root cause of the saber tip separation found could not be conclusively determined during the analysis.Based on the limited information available for review, concomitant device factors and handling factors likely contributed to the separated tip reported as evidenced by the elongations and frayed edges found during analysis.According to the instructions for use, which is not intended as a mitigation, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the product analysis nor the dhr review suggests that the failures reported could be related to the manufacturing process.Therefore, no corrective/preventive actions will be taken at this time.

Brand Name
SABER 6MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary FL 33014
MDR Report Key7146967
Report Number9616099-2017-01734
Device Sequence Number19118750
Product Code LIT
UDI-Device Identifier20705032068748
UDI-Public20705032068748
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model Number48006004S
Device Catalogue Number48006004S
Device Lot Number17220091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Distributor Facility Aware Date11/29/2017
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer12/27/2017
Initial Report FDA Received Date12/26/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1